MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 6MM SELF DRILLING TAP,; TAP, BONE

DEPUY SPINE INC VIPER2 6MM SELF DRILLING TAP,; TAP, BONE
Model Number 286715600
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, a psf (posterior spinal fusion) treating lumbar spinal canal stenosis was performed.While the tap (286715600) was being used for making a burr hole, the threads broke off in the burr hole.The surgeon had difficulty removing the fragment and left it in the burr hole.The procedure was delayed by sixty (60) minutes.The surgeon commented that the bone quality was robust.This report is for one (1) viper2 6mm self drilling tap.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary background: it was reported that this was a psf (posterior spinal fusion) treating lumbar spinal canal stenosis on jan.27, 2020.While the the tap (286715600) was being used for making a burr hole, the threads broke off in the burr hole.Because it seemed difficult to remove the fragment, the surgeon left it in the burr hole.The procedure was delayed by 60 minutes.The surgeon commented that the bone quality was robust.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the viper2 6mm self drilling tap (part # 286715600/ lot #ng35304) was received at us cq.The tap was broken transversely proximal to where the threads started.No fragments were returned, only the base shaft of the device was received.The complaint condition of embedded device could not be confirmed as no x-rays were provided to show the alleged embedded condition.The overall complaint was confirmed due to the identified broken condition.Conclusion: the overall complaint was confirmed for the received viper2 6mm self drilling tap as the tap was broken.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a review of the device history record.Device history lot: a review of the receiving inspection (ri) for viper2 6mm self drilling tap was conducted identifying that lot number ng35304 was released in a single batch.Batch1: lot qty of 43 units were released on 07 nov 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 6MM SELF DRILLING TAP,
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9707705
Report Number1526439-2020-00546
Device Sequence Number3475139
Product Code HWX
UDI-Device Identifier10705034214092
UDI-Public(01)10705034214092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715600
Device Catalogue Number286715600
Device Lot NumberNG35304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 01/26/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight103